Oklahoma, 2013

Hail in Oklahoma, April 8, 2013

April 8, 2013 · NWS TSA · 2 events in 2 counties and zones

Isolated thunderstorms occurred over parts of northeastern Oklahoma during the early morning hours of the 8th. The stronger storms produced some hail.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Isolated thunderstorms occurred over parts of northeastern Oklahoma during the early morning hours of the 8th. The stronger storms produced some hail.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Apr 7, 10:49 PM CST, 2 hours 38 minutes earlier.

Area forecast discussion, Apr 7, 10:49 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CDT SUN APR 7 2013

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
CEILINGS WILL LOWER INTO THE MVFR CATEGORY AT ALL SITES OVERNIGHT.
CONDITIONS WILL IMPROVE TO VFR MONDAY AFTERNOON AT THE NORTHEAST
OKLAHOMA SITES...AND MONDAY EVENING AT KMLC AND THE ARKANSAS TAF
SITES.

&&

.PREV DISCUSSION... /ISSUED 934 PM CDT SUN APR 7 2013/

..UPDATE...

DISCUSSION...
SCATTERED THUNDERSTORMS CONTINUE TO MOVE ACROSS CENTRAL AND
EASTERN KANSAS THIS EVENING. ONE POTENTIALLY SEVERE THUNDERSTORM
WAS ASSOCIATED WITH THE RIGHT-MOVER VECTOR MOVING EAST- SOUTHEAST
TOWARD NORTHEAST OKLAHOMA. IF THIS CELL CONTINUES ON CURRENT PATH
IT COULD COME CLOSE TO FAR NORTHEAST OKLAHOMA AROUND 06Z.
THOUGH...WITH WAA AND CIN VALUES GREATER THAN 200 J/KG OVER MOST
OF THE REGION THAT CELL COULD HAVE A TOUGH TIME. THE ONE THING
THAT IT HAS GOING FOR IT IS AN INCREASING LLJ. THUS...HAVE LOWERED
SEVERE CONDITIONAL GRIDS SLIGHTLY BUT WILL KEEP LIMITED
SEVERE/TORNADO POTENTIAL IN THE CASE THE STORM DOES MAKE IT...IT
COULD LIKELY BE SEVERE.

AFTER 06Z...WAA AND HIGH CIN TAKES OVER LIMITING SEVERE POTENTIAL.
LOCAL MODEL DOES STILL TRY TO DEVELOP ISOLATED PRECIP OVER PARTS
OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...SO WILL LEAVE POPS
AS THEY ARE FOR THE 06-12Z PERIOD.

BESIDES POPS FOR TONIGHT...HAVE ADJUSTED SKY AND LOW TEMP GRIDS
BASED OFF OF SOME CLEARING NOTED JUST WEST OF THE CWA VIA
SATELLITE. OTHERWISE...THE REST OF THE FORECAST SEEMS TO BE
HANDLING WELL.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...99
LONG TERM....99
AVIATION...05
Hazardous weather outlook, Apr 8, 12:30 AM CST, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
130 AM CDT MON APR 8 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-081500-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
130 AM CDT MON APR 8 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...
A FEW ELEVATED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP EARLY
THIS MORNING ACROSS PORTIONS OF NORTHEAST OKLAHOMA.  MODERATE
ELEVATED INSTABILITY COUPLED WITH STRONG DEEP LAYER SHEAR SUGGEST A
FEW OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL. THERE IS ALSO A
LIMITED TORNADO THREAT GIVEN THE STRONG LOW LEVEL WIND FIELDS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...HIGH WIND POTENTIAL.
TUESDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A STRONG LOW PRESSURE SYSTEM AND ASSOCIATED COLD FRONT ARE FORECAST
TO MOVE THROUGH THE ROCKY MOUNTAIN REGION AND INTO THE PLAINS
TUESDAY AND WEDNESDAY. THUNDERSTORM CHANCES INCREASE TUESDAY
AFTERNOON AS THE SYSTEM APPROACHES THE REGION AND BECOMES LIKELY
TUESDAY NIGHT AND WEDNESDAY AS THE COLD FRONT PUSHES THROUGH. AHEAD
OF THE COLD FRONT...THUNDERSTORMS COULD DEVELOP ALONG A DRY LINE
OVER WESTERN OKLAHOMA AND MOVE INTO THE REGION TUESDAY AFTERNOON AND
EVENING AND SPREAD ACROSS THE REGION TUESDAY NIGHT. THE POTENTIAL
FOR SEVERE WEATHER WILL BE POSSIBLE TUESDAY AFTERNOON INTO WEDNESDAY
AS THE COLD FRONT INTERACTS WITH AN UNSTABLE AIRMASS...WITH ALL
MODES OF SEVERE WEATHER CAPABLE. BEHIND THE COLD FRONT...CHANCES FOR
SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH WEDNESDAY
NIGHT BEFORE THE LOW PRESSURE SYSTEM BEGINS TO PUSH EASTWARD.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
PERSONS SHOULD CONTINUE TO MONITOR LATER OUTLOOKS CONCERNING THE
SEVERE WEATHER POTENTIAL ON TUESDAY INTO WEDNESDAY AS THE FORECAST
CONTINUES TO BE REFINED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Apr 8, 12:34 AM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
134 AM CDT MON APR 8 2013

OKZ060-067-080700-
TULSA OK-WAGONER OK-
134 AM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN TULSA AND WESTERN WAGONER

AT 135 AM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER BIXBY...MOVING
EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...TULSA...LEONARD...BIXBY...STONEBLUFF...COWETA AND ONETA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3607 9563 3592 9556 3585 9582 3586 9588
      3594 9598
TIME...MOT...LOC 0635Z 250DEG 24KT 3593 9585
Special weather statement, Apr 8, 12:59 AM CST, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
159 AM CDT MON APR 8 2013

OKZ054-060-061-080730-
OSAGE OK-ROGERS OK-TULSA OK-
159 AM CDT MON APR 8 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN OSAGE...WESTERN ROGERS AND CENTRAL TULSA

AT 159 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF TULSA...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...TULSA AND OWASSO.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL. RESIDENTS IN
THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT WEATHER
ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3635 9580 3621 9573 3613 9602 3623 9610
TIME...MOT...LOC 0659Z 251DEG 25KT 3621 9599

The radar

The Tulsa radar (KINX), 25 km away, was scanning. The volume nearest the first event began at 07:27 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Rogers

When
April 8, 1:27 AM CST
Where
Rogers County, 5.77 mi SSE of Collinsville
Measured
1 in hail
Reported by
Public
Coordinates
36.290, -95.800

Hail, Tulsa

When
April 8, 1:28 AM CST
Where
Tulsa County, 1 mi E of Owasso
Measured
0.75 in hail
Reported by
Public
Coordinates
36.270, -95.832

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, April 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 446625, 446627.